Alert archive / California / Winter Weather Advisories in 2012
Winter Weather Advisory 9, NWS Eureka, CA
NWS Eureka, CA issued this winter weather advisory at Mar 31, 2012, 3:18 AM PDT. It took effect at Mar 31, 2012, 8:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2012, 3:18 AM PDT (10:18 UTC)
- In effect from
- Mar 31, 2012, 8:00 AM PDT
- Expired
- Mar 31, 2012, 11:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
294 WWUS46 KEKA 311018 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 318 AM PDT SAT MAR 31 2012 CAZ003-004-311830- /O.NEW.KEKA.WW.Y.0009.120331T1500Z-120401T0600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 318 AM PDT SAT MAR 31 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING. * 6 TO 8 INCHES OF SNOW ARE EXPECTED ABOVE 4000 FT THROUGH LATE THIS EVENING. THE HIGHEST SNOW ACCUMULATIONS ARE EXPECTED AT HIGHER ELEVATIONS. 2 TO 4 INCHES OF SNOW ARE POSSIBLE AS LOW AS 3500 FT THIS EVENING. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING. BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CARROLL
3 follow-up statements
029 WWUS46 KEKA 311526 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 826 AM PDT SAT MAR 31 2012 CAZ003-004-312330- /O.CON.KEKA.WW.Y.0009.000000T0000Z-120401T0600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 826 AM PDT SAT MAR 31 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 2500 FEET... A WINTER WEATHER ADVISORY ABOVE 2500 FEET REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * 1 TO 4 INCHES OF SNOW IS EXPECTED DOWN TO 2500 FEET THIS MORNING. A TOTAL OF 6 TO 8 INCHES OF SNOW IS EXPECTED ABOVE 4000 FT BY LATE THIS EVENING. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
772 WWUS46 KEKA 312148 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 248 PM PDT SAT MAR 31 2012 CAZ003-004-010600- /O.CON.KEKA.WW.Y.0009.000000T0000Z-120401T0600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 248 PM PDT SAT MAR 31 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 3500 FEET... A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * A TOTAL OF 4 TO 8 INCHES OF SNOW IS EXPECTED ABOVE 3500 FT BY LATE THIS EVENING. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING. BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
811 WWUS46 KEKA 010602 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1102 PM PDT SAT MAR 31 2012 CAZ003-004-010715- /O.EXP.KEKA.WW.Y.0009.000000T0000Z-120401T0600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 1102 PM PDT SAT MAR 31 2012 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. DECREASING SNOW SHOWERS THROUGHOUT THE REGION HAS ALLOWED THE WINTER WEATHER ADVISORY TO EXPIRE. A COUPLE MORE INCHES ARE POSSIBLE THROUGH THE EARLY MORNING HOURS, BUT NO SIGNIFICANT MORE ACCUMULATION IS EXPECTED AT THIS TIME. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Mar 31, 3:07 AM PDT, 11 minutes earlier.
Area forecast discussion, Mar 31, 3:07 AM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
307 AM PDT SAT MAR 31 2012
.SYNOPSIS...A BAND OF MODERATE TO HEAVY RAIN WILL SWEEP ACROSS THE
AREA THIS MORNING. MOUNTAIN SNOWS WILL DEVELOP LATER THIS
MORNING. STRONG SOUTHERLY WINDS WILL CONTINUE INTO THIS AFTERNOON.
DRIER CONDITIONS ARE EXPECTED FOR SUNDAY AND INTO EARLY NEXT WEEK.
&&
.SHORT TERM...A PRE-FRONTAL BAND OF MODERATE TO HEAVY SHOWERS
CONTINUES TO MAKE ITS WAY ACROSS THE COASTAL WATERS IS POISED TO
MOVE ASHORE WITHIN THE NEXT COUPLE OF HOURS. INCREASING SSE WINDS
MAY SLOW THE PROGRESSION OF THE HEAVIEST PRECIP AREA N OF CAPE MENDO
DUE TO DOWNSLOPING. THERE ARE SOME STRONGER LINEAR BANDS WITHIN THE
PRECIP AREA...AND WOULD NOT BE SURPRISED TO SEE SOME LIGHTNING
STRIKES IN THE COASTAL WATERS SOON. HEAVIEST PRECIP WILL BE MAINLY
DURING THE MORNING HOURS WITH MORE SHOWERY PRECIP THIS AFTN. AS A
RESULT...ADDITIONAL RAINFALL TOTALS AT LOWER ELEVATIONS WILL
GENERALLY AVERAGE FROM 1 TO 2 INCHES NEAR AND N OF FT BRAGG WITH
AMOUNTS OF 1/2 TO 1 INCH S OF THERE. HOWEVER...PRECIP AMOUNTS IN THE
KING RANGE AND THE SISKIYOUS WILL LIKELY APPROACH 2 TO 4 INCHES.
WILL ISSUE A NEW URBAN AND SMALL STREAM FLOOD ADVISORY TO HANDLE ANY
EXACERBATED FLOODING ISSUES.
SFC LOW OFFSHORE CONTINUES TO DEEPEN AS IT MOVES E TOWARD THE ORCA
BORDER. PRESSURES SHOULD BOTTOM OUT WITHIN THE NEXT 3 TO 6 HOURS AS
THE ATTENDING SHORTWAVE MOVES E OF THE LONG WAVE AXIS WELL OFFSHORE.
UNTIL THAT TIME...THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN
WITH BOTH THE NAM AND GFS INDICATING A LOW-LEVEL JET OF 60-70 KTS
JUST OFFSHORE THE ORCA BORDER. SFC WINDS ALONG THE COAST CONTINUE TO
INCREASE WITH A GUST TO 41 KTS REPORTED AT KACV WITHIN THE PAST
HOUR. THE CURRENT WIND ADVISORY LOOK GOOD.
500 MB TEMPS WILL BE ON THE DECLINE LATER THIS MORNING. AS A
RESULT...SMALL HAIL IS POSSIBLE IN SHOWERS OR ANY TSTMS...
PARTICULARLY NEAR AND BEHIND THE SFC FRONT. SNOW LEVELS WILL BEGIN
TO DROP LATER THIS MORNING...WITH 6 TO 8 INCHES OF SNOW POSSIBLE
ABOVE 4K FT BY LATE THIS AFTERNOON AND ANOTHER 1 TO 3 INCHES DURING
THE EVENING HOURS. THERE IS SOME UNCERTAINTY AS TO THE START TIME OF
THE SNOW DUE TO THE RELATIVELY MILD TEMPERATURES AT HIGHER
ELEVATIONS AND THE INCREASING SOUTHERLY FLOW...AND THUS WITH SNOW
LEVELS AND FORECAST AMOUNTS...BUT HAVE ERRED ON THE SIDE OF CAUTION
AND ISSUED A WINTER WX ADVISORY. THIS MATCHES UP NICELY WITH
PRODUCTS ISSUED BY MFR AND STO.
.LONG TERM...MOISTURE WILL RETURN BY TUE...WITH GREATEST
CHANCES FOR PRECIP FROM CAPE MENDO N. HOWEVER...WITH MORE AMPLIFIED
UPPER FLOW...THE PERSISTENT ATMOSPHERIC RIVER OF PREVIOUS DAYS WILL BE
BROKEN UP WITH A MORE PROGRESSIVE PATTERN AND QUICKER SHOTS OF
PRECIP. HAVE GREATER THAN CLIMO POPS MAINLY OVER THE N 1/2 OF THE
AREA FROM TUE THRU THU...SCALING BACK BY FRI WITH MORE OF A RIDGE
OVER THE AREA. /SEC
&&
.AVIATION...NUMEROUS SHOWERS ARE BEGINNING TO MOVE INTO NORTHWEST
CALIFORNIA. THE SHOWERS WILL MOVE THROUGH THE AREA AS A STORM
MOVES INTO THE REGION. HEAVY RAIN WILL MOVE ACROSS THE AREA THIS
MORNING AS WELL AS GUSTY SOUTHERLY WINDS...ESPECIALLY ALONG THE
COAST AND OVER THE HIGHER TERRAIN. CONDITIONS WILL BE MOSTLY MVFR
WITH SOME IFR POSSIBLE IN THE HEAVIER RAIN BANDS.
&&
.MARINE...A STORM IS APPROACHING THE REGION RESULTING IN INCREASING
SOUTHERLY WINDS. GALE WARNINGS ARE IN EFFECT ACROSS THE OUTER WATERS
AND THE NORTHERN INNER WATERS THROUGH LATE TONIGHT. A SMALL CRAFT
ADVISORY IS IN EFFECT ACROSS THE SOUTHERN INNER WATERS AND GUSTS TO
AROUND GALE FORCE MAY OCCUR AROUND CAPE MENDOCINO TODAY. THE WINDS
WILL REMAIN SOUTHERLY TODAY. HOWEVER THE WINDS WILL INCREASE LATE
THIS AFTERNOON AND THIS EVENING AS A LOW PRESSURE SYSTEM PASSES TO
OUR NORTH. THE WINDS WILL BEGIN TO DECREASE EARLY SUNDAY MORNING AS
THE LOW PRESSURE SYSTEM BEGINS TO MOVE AWAY FROM THE AREA. THE SWAN
AND ENP STILL HAVE SWELL AT OR ABOVE 20 FEET THIS WEEKEND, WHICH IS
TOO HIGH GIVEN THE INTENSITY OF THE WAVES ALONG WITH THE DURATION
AND FETCH. KEPT WITH THE RUNNING FORECAST OF GOING A FEW FEET BELOW
THEM. HOWEVER THE WAVES WILL REMAIN ELEVATED THROUGH THE WEEKEND DUE
TO A LARGE WEST SWELL.
&&
.HYDROLOGY...RIVERS HAVE DROPPED TO MONITOR STAGE OR BELOW. A
SECONDARY RISE IN RIVER LEVELS IS EXPECTED IN RESPONSE TO THE
PRECIP THIS MORNING. HOWEVER...THE BREAK IN PRECIP ON FRI GAVE THE
RIVERS TIME TO RECEDE...AND LEVELS ARE EXPECTED TO REMAIN BELOW
FLOOD STAGE. WILL CONTINUE TO MONITOR RAIN AMOUNTS AND RIVER
LEVELS THRU THE DAY.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON CAZ001.
WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 11 PM PDT THIS
EVENING ABOVE 4000 FEET FOR CAZ004.
NORTHWEST CALIFORNIA COASTAL WATERS...GALE WARNING UNTIL 11 PM PDT THIS
EVENING PZZ450-470-475.
SMALL CRAFT ADVISORY UNTIL 10 PM PDT SUNDAY PZZ455.
HAZARDOUS SEAS WARNING UNTIL 3 PM PDT THIS AFTERNOON PZZ455.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOVHazardous weather outlook, Mar 30, 6:55 PM PDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 655 PM PDT FRI MAR 30 2012 CAZ001-010200- REDWOOD COAST- 655 PM PDT FRI MAR 30 2012 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. AN URBAN AND SMALL STREAM ADVISORY IS CURRENTLY IN EFFECT. A WIND ADVISORY IS IN EFFECT AFTER MIDNIGHT TONIGHT. AREA RIVERS AND STREAMS REMAIN ELEVATED DUE TO HEAVY RAINS DURING THE FIRST HALF OF THE DAY FRIDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN URBAN AND SMALL STREAM ADVISORY IS CURRENTLY IN EFFECT THROUGH SATURDAY MORNING. A WIND ADVISORY IS CURRENTLY IN EFFECT THROUGH SATURDAY. ANOTHER BAND OF HEAVY RAIN WILL MOVE THROUGH THE REGION SATURDAY MORNING. STRONG SOUTHERLY WINDS WILL ACCOMPANY THE RAINFALL AND MAY RESULT IN DOWNED BRANCHES...TREES...AND POWER LINES. ADDITIONALLY THE THREAT OF ROCK AND MUDSLIDES WILL CONTINUE THROUGH THE DAY. SHOWERS WILL BE CAPABLE OF PRODUCING SMALL HAIL SATURDAY AFTERNOON. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ004-010200- UPPER TRINITY RIVER- 655 PM PDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS WILL BE CAPABLE OF PRODUCING SMALL HAIL SATURDAY AFTERNOON. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS. SNOW LEVELS WILL FALL TO AROUND 2500 FEET BY LATE SATURDAY NIGHT WITH 4 TO 6 INCHES OF SNOW POSSIBLE ABOVE 4000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ002-076-010200- MENDOCINO COAST-MENDOCINO INTERIOR- 655 PM PDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WITH SMALL HAIL SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-010200- NORTH COAST INTERIOR- 655 PM PDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. AREA RIVERS AND STREAMS REMAIN ELEVATED DUE TO HEAVY RAINS DURING THE FIRST HALF OF THE DAY FRIDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER BAND OF HEAVY RAIN WILL MOVE THROUGH THE REGION SATURDAY MORNING. SOUTHERLY WINDS WILL ACCOMPANY THE RAINFALL AND MAY RESULT IN DOWNED BRANCHES...SMALL TREES...OR POWER LINES DUE TO THE SATURATED SOILS. ADDITIONALLY THE THREAT OF ROCK AND MUDSLIDES WILL CONTINUE THROUGH THE DAY. SHOWERS WILL BE CAPABLE OF PRODUCING SMALL HAIL SATURDAY AFTERNOON. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS. SNOW LEVELS WILL FALL TO AROUND 3000 FEET BY LATE SATURDAY NIGHT WITH 3 TO 5 INCHES OF SNOW POSSIBLE ABOVE 4000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:11 PM PDT | Areal Flood Advisory | EKA | Del Norte, Humboldt | 17 hr |
| Mar 30, 9:48 PM PDT | Hazardous Seas Warning | EKA | 11 hr | |
| Mar 31, 2:46 PM PDT | Special Marine Warning | EKA | 29 min | |
| Mar 31, 2:52 PM PDT | Hazardous Seas Warning | EKA | 24 hr | |
| Mar 31, 2:52 PM PDT | Special Weather Statement | EKA | Del Norte, Humboldt | 53 min |
| Mar 31, 3:14 PM PDT | Severe Thunderstorm Warning | EKA | Del Norte | 16 min |
| Mar 31, 3:20 PM PDT | Special Marine Warning | EKA | 40 min | |
| Mar 31, 3:27 PM PDT | Special Weather Statement | EKA | Humboldt | 48 min |
| Mar 31, 3:30 PM PDT | Special Weather Statement | EKA | Humboldt, Mendocino | 60 min |
| Mar 31, 4:00 PM PDT | Special Marine Warning | EKA | 45 min | |
| Mar 31, 4:23 PM PDT | Special Weather Statement | EKA | Humboldt | 37 min |
| Mar 31, 4:31 PM PDT | Special Weather Statement | EKA | Mendocino | 44 min |
| Mar 31, 4:38 PM PDT | Special Weather Statement | EKA | 52 min | |
| Mar 31, 4:41 PM PDT | Special Weather Statement | EKA | Humboldt | 34 min |
Nearby
Winter Weather Advisories in California, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.